MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY
Model Number VXW-35-180-P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no reasonable evidence to suggest that the baylis medical devices caused or contributed to the reported incident.However, as baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A dhr review has been completed for the lot in question and all devices in the lot met relevant requirements prior to release.
 
Event or Problem Description
A case of a blood clot formation requiring intervention was reported during a cryoablation procedure where the baylis medical versacross rf wire (rf wire), and versacross large access transseptal dilator were used for initial transseptal puncture.Transspetal puncture was successfully completed and the versacross large access dilator was removed from the patient.The rf wire remained in the left atrium of the patient maintaining transseptal access.After about 10 minutes post transseptal, heparin was administered.While advancing the cryoablation sheath into the left atrium over the rf wire using an intracardiac echocardiography (ice) catheter, a blood clot on the rf wire was noted.An interventional cardiologist was consulted.During deployment of a sentinel cerebral protection system (boston scientific), the rf wire was inadvertently pulled back displacing the blood clot from the rf wire.Vascular surgery and neuro-intervention were consulted.The patient underwent a computerized tomography (ct) scan.Ct results were normal.There is no reasonable evidence to suggest that the baylis medical devices caused or contributed to the reported incident.However, as baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
VERSACROSS RF WIRE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key14596407
Report Number3019751610-2022-00001
Device Sequence Number12125941
Product Code DXF
UDI-Device Identifier00685447003298
UDI-Public(01)00685447003298(17)241124(10)VXFA22112
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Model NumberVXW-35-180-P
Device Lot NumberVXFA221121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Initial Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown